MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER

BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER; THERMAL INFUSION FLUID WARMER
Model Number RI-2
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Electrical Overstress (2924)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The rapid infuser, ri-2 was tested by belmont medical technologies service department in the uk and the fault was replicated.Follow up with the user facility revealed that the ri-2 device was plugged into a 20 amp ceiling pendant system along with the following devices: anaesthetic machine, cell saver, pc, and syringe pump.This is not in accordance with belmont's instructions for use.The operator's manual provides ac input voltage requirements and instructs the user, "plug the system power cord into a dedicated-grounded, 3-prong, 20 amp, ac receptacle." the manufacturing records for this serial number were reviewed and no anomalies were identified.It was reported that another belmont rapid infuser was used to complete the case without further issue, no patient injury was noted.The ri-2 has been returned to belmont's manufacturing headquarters in the us for further testing.A follow-up report will be submitted upon completion of the investigation.
 
Event or Problem Description
Belmont medical technologies received a report from the user facility that the power went off in the or while the belmont rapid infuser, ri-2 was in use.
 
Additional Manufacturer Narrative
The rapid infuser, ri-2 involved in the incident was returned to belmont for investigation.Evaluation of the device revealed that the driver board was shorted and damaged, which damaged four power transistors and caused the system circuit breaker to trip.In addition, it was noted that the display was damaged and the back of the housing was dented, suggesting that the unit suffered an impact.An impact of this nature may result in damage to internal components, either directly or by allowing fluid to enter the device, however a definitive root cause of the damaged transistors cannot be established.Follow up with the user facility revealed that at the time of the incident, the ri-2 was plugged into a 20 amp ceiling pendant system along with the following devices: anaesthetic machine, cell saver, pc, and syringe pump.This is not in accordance with belmont's instructions for use.The operator's manual provides ac input voltage requirements and instructs the user, "plug the system power cord into a dedicated-grounded, 3-prong, 20 amp, ac receptacle." the use of the ceiling pendant system rather than a dedicated mains outlet can result in the circuit breaker tripping in theatres as reported, and is the reason for providing specific ac input voltage and ac receptacle requirements in the operator's manual.Belmont indicates that the system should be used on a dedicated line, as the system can draw a significant fraction of the circuit capabilities, and if the line is shared, the sum total of any two devices even when operating correctly, can cause the theatre breakers to trip.The conclusion reached is that this is an isolated incident which occurred due to a failure to follow the instructions provided in the operator's manual regarding ac input voltage and ac receptacle requirements for use of the ri-2 device.The manufacturing records for this serial number were reviewed and no anomalies were identified.The user facility indicated that another belmont rapid infuser was used to complete the case without further issue, there was no patient injury reported.Belmont will continue to monitor and trend similar reports of this nature and take further action if required.

Brand Name
THE BELMONT RAPID INFUSER
Common Device Name
THERMAL INFUSION FLUID WARMER
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
MDR Report Key11041383
Report Number1219702-2020-00120
Device Sequence Number1034070
Product Code LGZ
UDI-Device Identifier00896128002817
UDI-Public(01)00896128002817
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 12/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRI-2
Device Catalogue Number903-00039A-UK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2020
Initial Date Received by Manufacturer 11/18/2020
Supplement Date Received by Manufacturer11/18/2020
Initial Report FDA Received Date12/18/2020
Supplement Report FDA Received Date04/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1